Alert archive / Pennsylvania / Frost Advisories in 2008

Frost Advisory 13, NWS State College, PA

October 4, 20084 counties in Pennsylvania

NWS State College, PA issued this frost advisory at Oct 4, 2008, 2:54 PM EDT for 4 counties in Pennsylvania. It took effect at Oct 4, 2008, 9:19 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2008, 2:54 PM EDT (18:54 UTC)
In effect from
Oct 4, 2008, 9:19 PM EDT
Expired
Oct 5, 2008, 9:00 AM EDT
In force
12 hr
Issued by
NWS State College, PA

Counties Lycoming County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA

The radar

The State College radar (KCCX), 85 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 041854
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
254 PM EDT SAT OCT 4 2008

PAZ004-037-042-050700-
/O.NEW.KCTP.FR.Y.0013.081005T0200Z-081005T1300Z/
WARREN-TIOGA-SULLIVAN-
254 PM EDT SAT OCT 4 2008

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT
SUNDAY. 

TEMPERATURES WILL DROP INTO THE MID 30S OVERNIGHT PRODUCING
WIDESPREAD FROST OVERNIGHT INTO SUNDAY MORNING.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$

DEVOIR
3 follow-up statements
000 
WWUS71 KCTP 050119
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
919 PM EDT SAT OCT 4 2008

PAZ041-051300-
/O.EXA.KCTP.FR.Y.0013.081005T0200Z-081005T1300Z/
NORTHERN LYCOMING-
919 PM EDT SAT OCT 4 2008

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT SUNDAY. 

TEMPERATURES WILL DROP INTO THE MID 30S LATE TONIGHT PRODUCING
WIDESPREAD FROST INTO THE MID MORNING HOURS OF SUNDAY.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$

PAZ004-037-042-051300-
/O.CON.KCTP.FR.Y.0013.081005T0200Z-081005T1300Z/
WARREN-TIOGA-SULLIVAN-
919 PM EDT SAT OCT 4 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY. 

TEMPERATURES WILL DROP TO BETWEEN 33 AND 36 LATE TONIGHT 
PRODUCING WIDESPREAD FROST INTO THE MID MORNING HOURS OF SUNDAY.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$

LAMBERT
000 
WWUS71 KCTP 050716
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
316 AM EDT SUN OCT 5 2008

PAZ004-037-041-042-051300-
/O.CON.KCTP.FR.Y.0013.000000T0000Z-081005T1300Z/
WARREN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
316 AM EDT SUN OCT 5 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

WITH LIGHT WINDS AND PARTLY CLOUDY SKIES...THE TEMPERATURES WILL
DROP INTO THE MID 30S EARLY THIS MORNING. THIS WILL ALLOW AREAS OF
FROST TO FORM.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$

DANGELO
000 
WWUS71 KCTP 050919
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
519 AM EDT SUN OCT 5 2008

PAZ004-037-041-042-051300-
/O.NEW.KCTP.FG.Y.0006.081005T0919Z-081005T1300Z/
/O.CON.KCTP.FR.Y.0013.000000T0000Z-081005T1300Z/
WARREN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
519 AM EDT SUN OCT 5 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

TEMPERATURES IN THE MID 30S EARLY THIS MORNING WILL ALLOW AREAS
OF FROST TO FORM. ALSO...AREAS OF DENSE FOG HAVE FORMED...MAINLY
IN THE VALLEYS...AND WILL TAKE UNTIL MID MORNING TO DISSIPATE.
PLEASE USE CAUTION IF YOU WILL TRAVEL THIS MORNING...AS THE FOG
MAY REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. MOTORISTS SHOULD DRIVE
WITH EXTREME CAUTION AND ALLOW ADDITIONAL TRAVEL TIME. USE LOW
BEAM HEADLIGHTS AND REDUCE DRIVING SPEEDS.

$$

PAZ005-006-010>012-017>019-024>028-033>036-045-046-049>053-
056>059-063-051300-
/O.NEW.KCTP.FG.Y.0006.081005T0919Z-081005T1300Z/
MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
519 AM EDT SUN OCT 5 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

AREAS OF DENSE FOG HAVE FORMED AND WILL TAKE UNTIL MID MORNING TO
DISSIPATE. PLEASE USE CAUTION IF YOU WILL TRAVEL THIS
MORNING...AS THE FOG MAY REDUCE VISIBILITIES TO LESS THAN A
QUARTER OF A MILE AT TIMES.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. MOTORISTS SHOULD DRIVE
WITH EXTREME CAUTION AND ALLOW ADDITIONAL TRAVEL TIME. USE LOW
BEAM HEADLIGHTS AND REDUCE DRIVING SPEEDS.

$$

DANGELO

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 4, 2:53 PM EDT, 1 minute earlier.

Area forecast discussion, Oct 4, 2:53 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
253 PM EDT SAT OCT 4 2008

.SYNOPSIS...
HIGH PRESSURE WILL REBUILD OVER THE STATE THROUGH SUNDAY MORNING...
BRINGING ANOTHER CHILLY NIGHT TO CENTRAL PENNSYLVANIA. WIDESPREAD
FREEZING AND FROSTY TEMEPERATURES WILL AFFECT NORTHERN SECTIONS
ONCE AGAIN. A LARGE UPPER LEVEL DISTURBANCE WILL DROP SOUTHWARD
OVER QUEBEC AND ONTARIO BY SUNDAY NIGHT...BRINGING INCREASING
CLOUDS AND A CHILLY RAIN TO THE NORTH BEFORE HIGH PRESSURE RETURNS
FOR MONDAY AND TUESDAY. MAINLY DRY WEATHER WILL PERSIST THROUGH
MIDWEEK...WITH UNSETTLED CONDITIONS RETURNING FOR THE SECOND HALF
OF THE WEEK AS THE HIGH DRIFTS OFFSHORE.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
VIGOROUS UPPER TROF NOW EXITING THE REGION AND MOVING INTO EASTERN
NEW YORK. AREA OF SHOWER ACTIVITY ASSOCIATED WITH RIGHT ENTRANCE
REGION OF UPPER LEVEL JET HAS LONG SINCE DISSIPATED AND NOW JUST
DEALING WITH RESULTING CLOUD COVER OVER ROUGHLY SOUTHERN HALF OF
THE COMMONWEALTH.

CLOUDS WILL CONTINUE TO THIN LATE THIS AFTERNOON LEADING TO A
MOSTLY CLEAR OVERNIGHT AND ONCE AGAIN AREAS OF FROST AND FREEZES
UP NORTH. AS MENTIONED EARLIER...4 COUNTIES (MCKEAN...POTTER...ELK
AND CAMERON) ENDED THEIR GROWING SEASON THIS MORNING WITH LAST
NIGHTS FREEZE). 3 COUNTIES APPEAR HEADED FOR FROST ADVISORY
CRITERIA TONIGHT (WARREN...TIOGA AND SULLIVAN) SO ALONG WITH KBGM
AND KBUF HAVE ISSUED AN OVERNIGHT FROST ADVISORY FOR THOSE AREAS.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH SUNDAY/...
AFTER A SEVERAL HOUR PERIOD OF FROST- AND FREEZE-PRODUCING TEMPS OVERNIGHT...
SUNDAY WILL START MAINLY CLEAR BUT BY AFTERNOON SOME HIGH CLOUDS
WILL RACE EASTWARD FROM THE OHIO VALLEY AHEAD OF A FILLING UPPER
LOW DROPPING SOUTHWARD OVER ONTARIO AND QUEBEC. MOISTURE WILL
CONTINUE TO POOL AHEAD OF A VERY SLOW MOVING WEST TO EAST ORIENTED
BOUNDARY SUNDAY AFTERNOON...BUT IT APPEARS ANY PRECIP CHANCES OVER
THE NORTHERN TIER WILL HOLD OFF UNTIL SUNDAY EVENING AT THE EARLIEST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AN AREA OF CHILLY RAIN IS EXPECTED SUNDAY NIGHT OVER THE NRN
MTS...MAINLY TO THE NE OF BFD-UNV-MDT. AFTER THE SHARP TROF DIVES
SEWRD THROUGH THE REGION MONDAY...WE WILL SEE HEIGHTS RISE QUICKLY
AND SIGNIFICANTLY. A NARROW BUT HEALTHY RIDGE ALOFT WILL DEVELOP
OVER THE UPPER GREAT LAKES AND MS VALLEY. THIS SHOULD LEAD TO
CLEARING AND A WARMING TREND...WITH QUITE A FEW DRY DAYS FOR MID
TO LATE WEEK.

THE NEXT CHANCE FOR RAIN SHOULD NOT BE UNTIL LATE IN THE
WEEK...AS THE RIDGE TO OUR WEST SLIPS EAST A BIT /OVERHEAD/...AND
WEAKENS UNDER ATTACK FROM A CENTRAL U.S. TROF PULLING GULF
MOISTURE NORTHWARD.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
CLOUDS CONTINUE TO DISSIPATE OVER CENTRAL RTES AS UPPER LEVEL
DISTURBANCE TRACKS EAST OF THE REGION. CLEARING WILL ARRIVE LATER
THIS EVENING WITH AREAS OF FOG IN THE VALLEYS AFT 03Z...WITH HIGH
PRESSURE BUILDING ACROSS THE AREA FROM THE NORTHWEST.

VFR CONDS WILL RETURN ON SUNDAY AFTER MORNING FOG DISSIPATES
SUNDAY MORNING...AND CONTINUE THROUGH SUNDAY EVENING. MEANWHILE A
BROAD UPPER LEVEL TROF WILL DROP SOUTHWARD OVER QUEBEC AND ONTARIO
ON SUNDAY...WHICH WILL EVENTUALLY BRING MVFR AND LCL IFR CIGS AND
VSBYS TO THE NORTH SUNDAY EVENING INTO MONDAY MORNING ALONG WITH
A STEADY COLD RAIN AND AREAS OF FOG.

A SECOND AREA OF HIGH PRESSURE SLIDES INTO EASTERN ONTARIO/WESTERN
QUEBEC MON...WHICH COULD SET THE STAGE FOR COLD AIR SLIDING SOUTH
FROM CANADA EARLY NEXT WEEK AS A WARM FRONTAL BNDRY APPROACHES
FROM THE SW AND INTRODUCES A CHC FOR REDUCED CIGS/VSBYS MON/TUE
WITH SOME SHOWERS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 10 PM THIS EVENING TO 9 AM EDT SUNDAY FOR
PAZ004-037-042.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR
SHORT TERM...DEVOIR
LONG TERM...DANGELO
AVIATION...DEVOIR
Hazardous weather outlook, Oct 4, 4:13 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
413 AM EDT SAT OCT 4 2008

PAZ004-037-041-042-050815-
WARREN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
413 AM EDT SAT OCT 4 2008

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FROST AND NEAR-FREEZING TEMPERATURES ARE POSSIBLE AGAIN SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-017>019-024>028-033>036-045-046-049>053-056>059-063>066-
050815-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
413 AM EDT SAT OCT 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ005-006-010-011-050815-
MCKEAN-POTTER-ELK-CAMERON-
413 AM EDT SAT OCT 4 2008

...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FROST AND NEAR-FREEZING TEMPERATURES ARE POSSIBLE AGAIN ON SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 10:00 PM EDTFrost AdvisoryCTPCameron, Centre, Clearfield, Clinton, Elk, Lycoming and 5 more11 hr
Oct 3, 11:20 PM EDTFreeze WarningCTPCameron, Elk, McKean, Potter10 hr

Nearby

Frost Advisories in Pennsylvania, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.